Thunderstorm Wind, Harmon
- When
- May 18, 4:50 AM CST
- Where
- Harmon County, 3.41 mi W of Gould
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.670, -99.830
Mesonet station at Hollis reported a gust to 69 mph.
Decaying thunderstorms over the Texas Panhandle moved into far southwest Oklahoma during the early morning hours of the 18th, resulting in severe wind gusts in Harmon County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Decaying thunderstorms over the Texas Panhandle moved into far southwest Oklahoma during the early morning hours of the 18th, resulting in severe wind gusts in Harmon County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 18, 4:43 AM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 543 AM CDT SAT MAY 18 2013 .DISCUSSION... FOG WILL CONTINUE TO REDUCE VISIBILITY 1 TO 4 MILES UNTIL LATE MORNING IN CENTRAL OKLAHOMA. IFR CEILINGS WILL DIMINISH BY EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED IN WESTERN OKLAHOMA IN THE LATE AFTERNOON AND A FEW COULD MOVE INTO CENTRAL OKLAHOMA BY LATE EVENING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 91 68 90 68 / 20 20 30 40 HOBART OK 98 66 97 67 / 20 20 20 10 WICHITA FALLS TX 100 68 98 70 / 20 20 20 20 GAGE OK 95 60 92 59 / 20 20 20 10 PONCA CITY OK 88 70 89 67 / 20 30 50 60 DURANT OK 92 68 90 69 / 10 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/09
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT SAT MAY 18 2013
OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT SAT MAY 18 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA...AND A SLIGHT RISK THAT INCLUDES
WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA IS ACROSS NORTHWESTERN OKLAHOMA...WEST OF A
LINE FROM NEAR FREEDOM...TO WEATHERFORD...TO ELK CITY. THE SLIGHT
RISK AREA INCLUDES MUCH OF THE WESTERN HALF OF OKLAHOMA AND WESTERN
NORTH TEXAS...GENERALLY WEST OF A LINE FROM STILLWATER...TO
NORMAN...TO HENRIETTA TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID-
AFTERNOON THROUGH LATE THIS EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A DRYLINE WILL LIE ALONG THE BORDER BETWEEN TEXAS AND OKLAHOMA THIS
AFTERNOON. CONVERGENCE ALONG THE DRYLINE...PLUS LIFT ASSOCIATED WITH
AN UPPER-LEVEL WAVE...WILL HELP GENERATE SCATTERED THUNDERSTORMS
BY LATE THIS AFTERNOON. STRONG INSTABILITY AND A SUPPORTIVE VERTICAL
WIND PROFILE WILL PROVIDE AN ENVIRONMENT THAT IS VERY FAVORABLE FOR
SEVERE THUNDERSTORMS. IN THE MODERATE RISK AREA...CONDITIONS WILL
SUPPORT A HIGHER PROBABILITY OF SEVERE STORMS...AND TORNADOES. A
CAPPING INVERSION IS FORECAST TO STRENGTHEN LATE THIS EVENING...AND
EVENTUALLY CUT OFF SURFACE-BASED SUPPORT FOR THESE STORMS...CAUSING
A GENERAL WEAKENING TREND. STORMS MAY CONTINUE WELL INTO THE NIGHT...
BUT THE RISK OF SEVERE STORMS WILL BE LOW AFTER MIDNIGHT.
A FEW ISOLATED THUNDERSTORMS MAY AFFECT WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS EARLY THIS MORNING. THESE STORMS WILL BE ELEVATED AND
ARE NOT EXPECTED TO BE SEVERE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
AN ELEVATED RISK OF SEVERE STORMS WILL OCCUR AGAIN ON SUNDAY AND MONDAY...
AND POSSIBLY INTO TUESDAY. A CHANCE OF STORMS WILL CONTINUE THROUGH
FRIDAY...BUT THE RISK OF SEVERE STORMS WILL BE LOW AFTER TUESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CMSThe Altus AFB radar (KFDR), 85 km away, was scanning. The volume nearest the first event began at 10:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
Mesonet station at Hollis reported a gust to 69 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445438.